My mother is a diabetic patient since her early age. Now she is 54 yrs. She is having hypertension. Blood-pressure hovers around 130/70 to 145/75 by medications. Recently her creatinine measurement comes around 3.7. Potassium m is 5.7. HbA1c is well controlled for 8 yrs. It comes around 5.5 to 6. Recently I conducted Ultrasound of her lower abdomen which includes kidney, bladder. Size of Right Kidney 8.98 cm, Left kidney- 9.43 cm. USG Report says normal, no stones etc. Only slight Left Renal Parenchymal disease appears. Her Hemoglobin percentage is 8.9 . She is already taking sodium and potassium restricted diet. Doctor advised her to take Nephrosave tablet twice a day. But after taking it for 10 days acute gastrointestinal disorder with nausea, vomiting tendency appeared. On informing doctor he advised me to stop. My question is what is the role of NefroSave? Will it lower Creatinine or lower micro-albuminuria ? Will Kidney function increase by using it ? If it has to be continued then how can she use it without vomiting ? Is it possible to lower the Creatinine level? Please help doctor.

According to information on the Internet “Nefrosave” is a tablet that is available over-the-counter and not as a prescription.  It is a combination of n-acetylcysteine and taurine.  I am unaware of any studies that have examined this particular drug in patients with chronic kidney disease (CKD).  N-acetylcysteine is commonly used to protect kidneys from injury with contrast dye used in radiology, vascular surgery and cardiology.  I have no experience with this drug.  I suggest that you contact your mother’s nephrologist for further advice.

 

Advertisements
This entry was posted in Ask the Doctor, Chronic Kidney Disease, Kidney-Related Health Questions, Laboratory Testing, Medication and Kidney Disease, Medication and Kidney Function, Nephrologist, Symptoms and Side Effects, Treatments. Bookmark the permalink.